You are not logged in.

Dear visitor, welcome to FertilityZone . If this is your first visit here, please read the Help. It explains in detail how this page works. To use all features of this page, you should consider registering. Please use the registration form, to register here or read more information about the registration process. If you are already registered, please login here.

  • "Constance72" started this thread
  • United Kingdom

Posts: 1,430

Reg: Mar 3rd 2012

Location: Manchester

Children: Hopefully one day

What's Up?
Gutted

Thanks: 161 / 49

  • Send private message

1

Wednesday, November 13th 2013, 8:03am

steroid withdrawal

Hi ladies,

Just looking for some advice.

I stopped all medications yesterday, including 3mg/day dexamethasone, and have been awake all night with chronic joint pain. I can't walk - my knees and hips hurt so badly it is making me cry in pain. I've been online and it says that sudden withdrawal of steroids can do this and that side effects can be serious. So I've taken 2mg dexamethasone this morning to try to stop it but so far the pain has not stopped.

Has anybody else experienced this? I've taken every painkiller I have but it's not touching it and am not sure what else to do. Good old wikipedia lists a whole load of other withdrawal side effects and am worried I'm going to start experiencing those too.

Any advice?
Connie

Me and DH: 39. TTC since Dec 2007 - unexplained infertility. Started IVF Aug 2011: 6 failed cycles (4 fresh, 2 FET); 3 blastos on ice

MY DIARY

Posts: 262

Reg: Apr 27th 2012

Location: Lancashire

Children: One beautiful boy. Centre of our world.

Thanks: 25 / 0

  • Send private message

2

Wednesday, November 13th 2013, 10:27am

Hi

I think you should contact your clinic. Mine is very strict about how you should come off steroids. I think it took me about two weeks to reduce my dosage to zero, and I wasn't on anything abnormally high.

I still had side effects when I came off them though (I felt great on them) - I was very allergic for about three weeks and I got dermatitis on my face that I am still trying to shift. I also seemed to lose a lot of hair (I have loads so it didn't matter to me.) I can't be sure this was all down to do with the steroids, could just have been down to the stress of everything, but it did seem like a strange coincidence.

Hope you feel better soon.

Jenny
One beautiful boy born in 2010 but multiple attempts for a sibling very sadly had to stop.

1 user apart from you is browsing this thread:

1 guests

Similar threads